| Model Number |
FX803T |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the valve were observed through the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the m.Blue valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is operating within the accepted tolerance in the vertical but not in the horizontal position.The measurement showed a slower outflow in the horizontal position of the valve.Internal inspection : after dismantling of the valve, deposits were found in m.Blue.Results: for the sake of completeness and transparency, we would like to point out that an adjustment test and permeability test were already performed at the clinic after the revision.Based on our examination results, we can determine a slower outflow at the valve at the time of our examination.The cause for the slower outflow is the deposits that were detected.Existing proteins / deposits in the cerebrospinal fluid can temporarily impair the function of the valves and are described side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
Event or Problem Description
It was reported that a m.Blue (#fx803t) was implanted during a procedure.According to the complainant, the valve was believed to be operated in overdrainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 15 years, height: 170 cm, weight: 60 kg, gender: female.